Childhood Diseases

Posted by: tired mommy | 2011-07-06


ODD, Tofranil

Hi little one, almost 8 yr old boy has temporarily been diagnosed with ODD/ anxiety dysorder...the psychiatrist is still observing for other possibilities....He has been put on Tofranil..was on 10mg for 5 days, then 25 mg for 10 days, last week started with 35 mg daily. His mood improved alot, still very irritable but the intensity and duration of the outbursts was better. The he started complaining from stomach cramps and vomited on Monday...I phoned her office (the dr is on leave till 11 July) who let me know that we had to stop the Tofranil and start with 10mg this Friday until we see her again on Monday. But since yesterday he got so much worse, was screaming, shouting, throwing things, cried, spoke about death, didn''t want anyone to touch him, hiding under the table while crying! Is this side effects that he has on the Tofranil(stomach ache and vomit) very dangerous? Me and my husband are very tempted to start with 10 mg Tofranil tonight again, not waiting till Friday....we can''t cope with this terrible moodswings and aggression, my son is also suffering and feel so guilty and bad! Please help with any advice! Thanx

Expert's Reply



I am very worried about your son.Tofranil can certainly cause cause stomach cramps. Withdrawing the high dose of Tofranil your son was on has precipitated your son into a manic state. He also has spoken about suicidal ideas which is obviously very worrying. Ideally he should really be seen urgently by a psychiatrist. Is there another psychiatrist deputising for your psychiatrist while she is on leave? Phone her practice and find out.If not you should restart the Tofranil 10mg daily dose now but I am not at all sure whether this dose will be enough to stop his behaviour.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.